Twitching eyes

I have had PMR for almost three years, and currently take 5mg of pred, following a flare about 2 - 3 months ago, just when it looked as if I would soon be off steroids! For the last three weeks, I have been afflicted by twitching eyes/eyelids. It started in the right eye, then moved to the left and at the moment is annoying me on both sides. I do have a tree pollen allergy which is making me snuffle and cough, but I've never been affected this way in the past. I am hoping that this has nothing to do with PMR or side effects of pred, but perhaps someone on this site has had a similar experience and could let me know what the diagnosis was.

Anno

Last edited by

5 Replies

oldestnewest
  • I've never linked this to either PMR or steroids and I get it quite a lot. I do find using rehydrating eye drops helps - I have quite severe dry eyes and it seems for me to be part of that.

  • Thanks Polkadot. I will make an appointment with the nurse practitioner tomorrow and ask for some eyedrops.

  • I am on the same dose as you and have had PMR for the same length of time, my left eye started twitching slightly a few days ago but is not doing it now. I didn't think it was a steroid side effect but anything is possible. I thought my twitching was stress related.

  • Like Loco, I have experienced twitching eyelids for short periods of time on many occasions over the years, including pre-PMR and steroids. I feel sure there can be many reasons, and in the olden days we were told it was a sign of being "liverish" - perhaps that's a reason here.....after all many drugs taken are metabolised through the liver. Always worth checking out if it continues though.

  • My eyes also twitch at times- definitely since starting taking pred. Another strange symptom to put up with! Usually stops after a few mins so I haven't worried about it.

You may also like...